You are on page 1of 1

Dottie Altman

Clinical date: 9/19/2013

Nursing Dx #1: Decreased cardiac output r/t pts atrial


fibrillation, systolic murmur and fluid in his lungs AEB
cool-pale extremities, coarse lung sounds, increased RR,
variations in blood pressure readings and lab results.
Goal: Pt will demonstrate adequate cardiac output AEB
blood pressure, pulse rate and respiratory rate within normal
parameters for client.
Intervention: Monitored pt for signs of fluid overload.
Assessed pts daily weight, I/Os, lung/heart/breath sounds,
LOC and lab results. Educated family on the S/S of fluid
overload, when to contact doctor, and discussed disease
processes as well.
Rationale: Increased weight, decreased output, crackles in
lungs, irregular HR and moist or rapid RR could indicate
pulmonary edema and respiratory distress.
Intervention: Provided a restful environment by reducing
stressors and unnecessary disturbances.
Rationale: Rest periods decrease oxygen consumption.
Intervention: Checked pts blood pressure and apical pulse
before administering cardiac medications, then administered
medications as prescribed. Also, educated family as to why
pt needs to take his medications regularly.
Rationale: These medications lower BP and HR, and
improve his cardiac output, which can reduce the possibility
of pulmonary edema.
Intervention: Place pt with HOB elevated to position of
comfort.
Rationale: Elevating the head of the bed may decrease the
work of breathing, and also decrease venous return and
preload.

Nursing Dx #2: Electrolyte imbalance r/t excessive


watery stools and vomiting AEB pts abnormal lab
results for potassium, magnesium, calcium, and
chloride serum level.
Goal: Pt will maintain normal serum electrolyte
levels by the time of his next lab result.
Interventions: Administer electrolyte replacement
therapy by IV.
Rationales: Help restore potassium levels back to
normal range.
Interventions: Monitor pt for adverse effects of IV
therapy.
Rationales: Electrolyte imbalances can cause very
serious complications in pts.
Interventions: Monitor pts vital signs and lab
results to assess how pt is tolerating IV infusions.
Rationales: Pts BP, RR, HR, LOC, I/Os and serum
lab results are indicators for adverse effects and
abnormal electrolyte imbalances, which can be very
detrimental to the pt, and can be fatal.

Pt Room #406

Nursing Dx #3: Chronic confusion r/t pts mental


history and current mental status AEB pts and
familys statements in addition to my assessment
and observation of pt.
Goal: Pt. will remain calm and be free from harm,
and will exhibit minimal agitation during my shift.
Intervention: Identified myself during interactions
with pt, and called pt by name during all contact as
well.
Rationale: Helped reduce pts confusion and anxiety
r/t his hospitalization.
Intervention: Approached client in a calm and
caring manner.
Rationale: Helped reduce stress, agitation and
confusion, especially in dementia/Alzheimers pts.
Intervention: Gave pt simple, one-step directions to
follow, and engaged pt in communication.
Rationale: Helped to reduce possibility of the pt
becoming discouraged and agitated. Encouraged
client interaction, and may help reduce
stress/confusion r/t hospitalization.

Additional Nursing Dx:


Excess Fluid Volume</P></ITEM>
Compromised Family Coping
Knowledge Deficient[Family]
Impaired Skin Integrity
Risk for Fluid Deficit
Risk for Injury</P></ITEM>
Pain
Ineffective Airway Clearance
<ITEM><P>Fatigue
Impaired <ITEM><P>Gas Exchange

</P></ITEM>
</P></ITEM>